Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 26, NWS Melbourne, FL

March 16, 20076 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 16, 2007, 4:50 AM EDT for 6 counties in Florida. It took effect at Mar 16, 2007, 1:38 PM EDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 4:50 AM EDT (08:50 UTC)
In effect from
Mar 16, 2007, 1:38 PM EDT
Expired
Mar 17, 2007, 7:00 PM EDT
In force
29 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 160850
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT FRI MAR 16 2007

...MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT WITH NORTHWEST
WINDS 15 MPH AND GUSTY ARE EXPECTED IN MOST AREAS ON SATURDAY. 
MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ARE EXPECTED AGAIN
ON SUNDAY...AT LEAST ACROSS INTERIOR COUNTIES...

FLZ041-044>046-053-144-170930-
/O.UPG.KMLB.FW.A.0017.070317T1600Z-070317T2300Z/
/O.NEW.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
/O.NEW.KMLB.FW.A.0019.070318T1500Z-070318T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
450 AM EDT FRI MAR 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 35 PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15
MPH AND GUSTY ACROSS MUCH OF EAST CENTRAL FLORIDA. WHILE NORTH TO
NORTHEAST WINDS ON SUNDAY ARE SUPPOSED TO RELAX TO 10 TO 15
MPH...VERY DRY CONDITIONS WILL STILL EXIST AND MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ058-170930-
/O.NEW.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
/O.NEW.KMLB.FW.A.0019.070318T1500Z-070318T2300Z/
OKEECHOBEE-
450 AM EDT FRI MAR 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 35 PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15
MPH AND GUSTY ACROSS MUCH OF EAST CENTRAL FLORIDA. WHILE NORTH TO
NORTHEAST WINDS ON SUNDAY ARE SUPPOSED TO RELAX TO 10 TO 15
MPH...VERY DRY CONDITIONS WILL STILL EXIST AND MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-141-147-170930-
/O.NEW.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
450 AM EDT FRI MAR 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 35 PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15
MPH AND GUSTY ACROSS MUCH OF EAST CENTRAL FLORIDA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ059-064-170930-
/O.NEW.KMLB.FW.A.0018.070317T1600Z-070317T2300Z/
ST. LUCIE-MARTIN-
450 AM EDT FRI MAR 16 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES MAY DROP BELOW 35
PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15 MPH AND GUSTY
ACROSS MUCH OF EAST CENTRAL FLORIDA. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$
3 follow-up statements
000 
WWUS82 KMLB 161128
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
728 AM EDT FRI MAR 16 2007

...MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT WITH NORTHWEST
WINDS 15 MPH AND GUSTY ARE EXPECTED IN MOST AREAS ON SATURDAY.
MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT ARE EXPECTED AGAIN
ON SUNDAY...AT LEAST ACROSS INTERIOR COUNTIES...

FLZ041-044>046-053-058-144-162330-
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
/O.CON.KMLB.FW.A.0019.070318T1500Z-070318T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
728 AM EDT FRI MAR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 35 PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15
MPH AND GUSTY ACROSS MUCH OF EAST CENTRAL FLORIDA. WHILE NORTH TO
NORTHEAST WINDS ON SUNDAY ARE SUPPOSED TO RELAX TO 10 TO 15
MPH...VERY DRY CONDITIONS WILL STILL EXIST AND MINIMUM RELATIVE
HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-141-147-162330-
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
728 AM EDT FRI MAR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 35 PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15
MPH AND GUSTY ACROSS MUCH OF EAST CENTRAL FLORIDA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ059-064-162330-
/O.EXT.KMLB.FW.A.0018.070317T1500Z-070317T2300Z/
ST. LUCIE-MARTIN-
728 AM EDT FRI MAR 16 2007

...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

VERY DRY AIR WILL MOVE DOWN THE PENINSULA BEHIND A COLD FRONT ON
SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES MAY DROP BELOW 35
PERCENT FOR SEVERAL HOURS WITH NORTHWEST WINDS 15 MPH AND GUSTY
ACROSS MUCH OF EAST CENTRAL FLORIDA. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$
000 
WWUS82 KMLB 161738
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
138 PM EDT FRI MAR 16 2007

...DRY CONDITIONS EXPECTED THIS WEEKEND...

FLZ059-064-170930-
/O.UPG.KMLB.FW.A.0018.070317T1500Z-070317T2300Z/
/O.EXA.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
ST. LUCIE-MARTIN-
138 PM EDT FRI MAR 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A FRONTAL BOUNDARY EXTENDING FROM A DEEPENING AREA OF LOW PRESSURE
WILL MOVE THROUGH THE AREA TONIGHT. MUCH DRIER AIR WILL BUILD
INTO THE REGION SATURDAY BEHIND THIS SYSTEM. THE DRY AIR COMBINED
WITH WINDS NEAR 15 MPH WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ041-044>046-053-058-144-170930-
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
/O.CON.KMLB.FW.A.0019.070318T1500Z-070318T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
138 PM EDT FRI MAR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING.

A FRONTAL BOUNDARY EXTENDING FROM A DEEPENING AREA OF LOW PRESSURE
WILL MOVE THROUGH THE AREA TONIGHT. MUCH DRIER AIR WILL BUILD
INTO THE REGION SATURDAY BEHIND THIS SYSTEM. THE DRY AIR COMBINED
WITH WINDS NEAR 15 MPH WILL RESULT IN AN ELEVATED THREAT FOR
WILDFIRES. ALTHOUGH WINDS WILL DIMINISH SOMEWHAT AND VEER TO
NORTH-NORTHEASTERLY SUNDAY...THE DRY CONDITIONS WILL PERSIST.
LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY CAN BE EXPECTED
ACROSS THE INTERIOR COUNTIES SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-141-147-170930-
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
138 PM EDT FRI MAR 16 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
SATURDAY. 

A FRONTAL BOUNDARY EXTENDING FROM A DEEPENING AREA OF LOW PRESSURE
WILL MOVE THROUGH THE AREA TONIGHT. MUCH DRIER AIR WILL BUILD
INTO THE REGION SATURDAY BEHIND THIS SYSTEM. THE DRY AIR COMBINED
WITH WINDS NEAR 15 MPH WILL RESULT IN AN ELEVATED THREAT FOR
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
000 
WWUS82 KMLB 170810
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT SAT MAR 17 2007

...SIGNIFICANTLY DRIER CONDITIONS EXPECTED THIS WEEKEND...

FLZ041-044>046-053-058-144-180930-
/O.UPG.KMLB.FW.A.0019.070318T1500Z-070318T2300Z/
/O.NEW.KMLB.FW.W.0027.070318T1500Z-070318T2300Z/
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
410 AM EDT SAT MAR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY...

MUCH DRIER AIR WILL BUILD INTO THE REGION TODAY BEHIND A COLD FRONT.
THE DRY AIR COMBINED WITH NORTHWEST WINDS 15 TO 20 MPH AND GUSTY
AT TIMES WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES. ALTHOUGH
WINDS WILL DIMINISH SOMEWHAT AND VEER TO NORTH NORTHEASTERLY
SUNDAY...THE DRY CONDITIONS WILL PERSIST. LONG DURATIONS OF
CRITICALLY LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS THE
INTERIOR COUNTIES AGAIN SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ141-147-180930-
/O.NEW.KMLB.FW.A.0020.070318T1500Z-070318T2300Z/
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
COASTAL VOLUSIA-NORTHERN BREVARD-
410 AM EDT SAT MAR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

MUCH DRIER AIR WILL BUILD INTO THE REGION TODAY BEHIND A COLD FRONT.
THE DRY AIR COMBINED WITH NORTHWEST WINDS 15 TO 20 MPH AND GUSTY
AT TIMES WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES. ALTHOUGH
WINDS WILL DIMINISH SOMEWHAT AND VEER TO NORTH NORTHEASTERLY
SUNDAY...THE DRY CONDITIONS WILL PERSIST. LONG DURATIONS OF
CRITICALLY LOW RELATIVE HUMIDITY MAY OCCUR ACROSS THE COASTAL
COUNTIES AGAIN SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-059-064-172300-
/O.CON.KMLB.FW.W.0026.070317T1500Z-070317T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
410 AM EDT SAT MAR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...

MUCH DRIER AIR WILL BUILD INTO THE REGION TODAY BEHIND A COLD
FRONT. THE DRY AIR COMBINED WITH NORTHWEST WINDS 15 TO 20 MPH AND
GUSTY AT TIMES WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES.
ALTHOUGH WINDS WILL DIMINISH SOMEWHAT AND VEER TO NORTH NORTHEASTERLY
SUNDAY...THE DRY CONDITIONS WILL PERSIST. DURATIONS OF LOW RELATIVE
HUMIDITY ARE POSSIBLE FOR A FEW HOURS BETWEEN 35 AND 40 PERCENT ACROSS
COASTAL COUNTIES FOR SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:25 AM EDT, 25 minutes earlier.

Area forecast discussion, Mar 16, 4:25 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT FRI MAR 16 2007

***UPDATED TO INCLUDE ST. LUCIE/MARTIN COUNTIES IN A FIRE WEATHER
WATCH FOR SATURDAY***

...FIRE WEATHER THREAT INCREASES ONCE AGAIN ON SAT/SUN...
...ELEVATED RIP CURRENT RISK BEGINNING EARLY NEXT WEEK...

.DISCUSSION...
TODAY...SHORTWAVE TROUGH ACROSS THE EASTERN GULF IS FORECAST TO
DAMPEN OUT WHILE MOVING ACROSS THE AREA TODAY...AND NVA IS PROGGED
DURING THE AFTERNOON.  THEREFORE...IT LOOKS LIKE THE CHANCE FOR
SHOWERS/STORMS WILL BE PRIMARILY IN THE MORNING...EXCEPT THE FAR
SOUTH.

WEAK AREA OF LOW PRESSURE OVER GEORGIA FORECAST TO STRENGTHEN WHILE
LIFTING ACROSS THE CAROLINAS TODAY AS NORTHERN STREAM SHORTWAVE DIGS
INTO THE SOUTHEAST STATES.  MODELS SHOW STRONG COLD FRONT ASSOCIATED
WITH THIS LOW CONTINUING TO ACCELERATE WITH PASSAGE NOW PROGGED TO
BE DURING THE DAY.

HAVE GONE WITH LIKELY POPS ACROSS THE AREA BUT THE MAIN QUESTION IS
HOW STRONG THE CONVECTION WILL BE.  CONSIDERABLE CLOUD COVER WILL
LIMIT HEATING.  ADDITIONALLY...WHILE THE LOW WILL BE STRENGTHENING
DURING THE DAY...IT WILL ALSO BE PULLING FURTHER AWAY SO IT LOOKS
LIKE LOW LEVEL WINDS WILL BE ABLE TO VEER TO THE SOUTHWEST AND LIMIT
CHANCES FOR ORGANIZED CONVECTION.  THERE COULD BE A FEW STRONG
STORMS DUE TO INCREASED WIND FIELDS AND WILL MENTION IN THE HWO.

TONIGHT...INCREASING NORTHWEST FLOW BEHIND THE FRONT WILL USHER IN
COOLER AND DRIER AIR WITH DECREASING CLOUDINESS.  HAVE ONLY GONE
WITH A SLIGHT CHANCE FOR EVENING POPS IN THE FAR SOUTH.  AS NORTHERN
STREAM TROUGH AXIS PASSES AFTER MIDNIGHT...THERE MIGHT BE A PERIOD
OF GUSTY WINDS.  MAV MOS HAS TRENDED COOLER WHICH LOOKS REASONABLE
AS THE FRONT WILL BE PASSING A LITTLE SOONER.

SAT...THE COLD FRONT CONTINUES TO MOVE EAST OF FLORIDA AS COLD/DRY
AIR ADVECTION FILTER DOWN THE PENINSULA. BREEZY NORTHWEST WINDS WILL
MAKE THIS DAY FEEL ALL THE MORE CHILLY AS HIGHS ARE ONLY EXPECTED IN
THE MIDDLE 60S NORTH TO LOWER 70S SOUTH. ON THE BRIGHT SIDE SKIES
WILL BECOME MOSTLY SUNNY ACROSS ECFL.

SAT NIGHT...HIGH PRESSURE WILL BUILD IN ACROSS THE SOUTHEAST STATES
AS BREEZY NORTH/NORTHWEST WINDS EVENTUALLY SUBSIDE TO BETWEEN 5 AND
10 MPH. EXPECT GOOD RADIATIONAL COOLING AS SKIES REMAIN CLEAR WITH
TEMPERATURES BOTTOMING OUT IN THE UPPER 30S FAR NORTH TO THE LOW 50S
ALONG FAR SOUTHEAST COASTLINES INTO ST. LUCIE/MARTIN COUNTIES.

SUN...HIGH PRESSURE WILL MOVE OFF THE SOUTH CAROLINA COAST BY LATE
IN THE AFTERNOON AS WINDS VEER FROM NORTH TO NORTHEAST AND RANGE
FROM 10 TO 15 MPH. ANOTHER BELOW SEASONAL DAY FOR AFTERNOON HIGHS
WITH MIDDLE/UPPER 60S NORTH TO LOWER 70S SOUTH. TEMPERATURES A
LITTLE WARMER OVERNIGHT ACROSS THE NORTH WITH LOWER TO MIDDLE 40S
FORECAST AND LOWER 50S ACROSS THE SOUTH.

MON-THU...AS THE HIGH PRESSURE CONTINUES TO SLOWLY DRIFT EASTWARD
INTO THE WESTERN ATLC EXPECT EASTERLY FLOW IN THE LOW LEVELS THROUGH
THE EXTENDED. ALOFT FLOW REMAINS MOSTLY ZONAL WITH SHORTWAVE RIDGING
ACROSS THE PENINSULA ON THURSDAY AHEAD OF A DEEPENING UPPER TROUGH
OVER THE DESERT SOUTHWEST. TEMPERATURES BEGIN TO MODERATE BACK UP ON
MON WITH MAINLY LOWER/MIDDLE 70S ACROSS ECFL. EXPECT TEMPERATURES UP
AROUND SEASONAL NORMS TUE-THU. A SMALL THREAT OF COASTAL SHOWERS
POSSIBLE ON WED/THU ACROSS COASTAL COUNTIES SOUTH OF THE CAPE AS
MOISTURE RETURNS TO THESE AREAS. DUE TO THE LONG PERIOD OF ONSHORE
FLOW DURING THIS TIME...EXPECT AN ELEVATED RIP CURRENT RISK WITH THE
OCEAN SURF BECOMING INCREASINGLY ROUGH BY MID WEEK...AND A LONG
FETCH OF LARGE EASTERLY SWELLS IS FORECAST TO ADVANCE TOWARD THE
EAST CENTRAL COAST LATE IN THE PERIOD.

&&

.AVIATION...CANAVERAL PROFILER AND SURFACE OBSERVATIONS SHOW THAT
THERE IS CURRENTLY SOME MARGINAL LOW LEVEL SHEAR...WHICH WILL
PERSIST UNTIL ABOUT 13-14Z.  OTHERWISE...SCATTERED SHOWERS AND
ISOLATED STORMS WITH MVFR CONDITIONS EXPECTED THROUGH ABOUT MIDDAY.
COLD FRONT PASSING THROUGH DURING THE AFTERNOON SHOULD RESULT IN
GUSTY WEST WINDS TO NEAR 25 KNOTS.

&&

.MARINE...LOW LEVEL STABILITY AND OFFSHORE WIND COMPONENT RESULTING
IN RATHER LIGHT WINDS NEAR THE COAST.  EXPECT THAT WINDS WILL
INCREASE DURING THE MORNING WITH A LITTLE DAYTIME HEATING.
THEREFORE WILL PLAN ON AN EXERCISE CAUTION NEAR SHORE.  WILL START
ADVISORY IN THE OFFSHORE LEG AS INCREASED INSTABILITY OVER THE GULF
STREAM IS LIKELY ALREADY PRODUCING WINDS AROUND 20 KNOTS.

HAVE INITIATED AN ADVISORY FOR WINDS IN THE NEARSHORE LEG TONIGHT AS
COLD ADVECTION BEHIND FRONT SHOULD RESULT IN QUITE GUSTY
CONDITIONS.

SAT-TUE...EXPECT SMALL CRAFT ADVISORY CONDITIONS TO CONTINUE FOR
OFFSHORE WATERS SAT THROUGH SAT EVENING AND POSSIBLY SUN MORNING AS
NORTHWEST WINDS WILL BE SUSTAINED 20-25 KTS WITH HIGHER GUSTS LIKELY
DURING THIS TIME. COLD AIR ADVECTION WILL WORK SOUTHWARD ACROSS THE
COASTAL WATERS WITH SEAS BUILDING TO 8 FT AND POSSIBLY 9 FT IN THE
GULF STREAM. WINDS WILL BEGIN TO DECREASE AS THE PGRAD SLOWLY
WEAKENS OVER THE AREA ON SUN AS HIGH PRESSURE BUILDS SOUTHWARD INTO
THE REGION. SEAS WILL GRADUALLY SUBSIDE THROUGH THE DAY ON SUN AND
INTO MON. THE SURFACE HIGH WILL CONTINUE A SLOW PROGRESSION EASTWARD
INTO THE WESTERN ATLC THROUGH MIDWEEK. EAST SWELLS ARE EXPECTED TO
BUILD BACK TOWARD SCA LEVELS...POSSIBLY AS EARLY AS TUE CONTINUING
THROUGH THU WITH LARGE EAST SWELLS.

&&

.FIRE WEATHER...LATEST GFS MODEL RUN DATA HAS COME IN WITH DEWPOINTS
MUCH LOWER FOR ECFL ON SAT AND WILL UPGRADE PRESENT WATCH TO A RED
FLAG WARNING FOR LONG DURATION OF LOW RH VALUES AS WELL AS GUSTY
NORTH/NORTHWEST WINDS BETWEEN 15 AND 20 MPH. THIS WARNING WILL
INCLUDE THE INTERIOR COUNTIES AS WELL AS COASTAL COUNTIES FROM
INDIAN RIVER COUNTY NORTHWARD. ***HAVE INCLUDED BOTH ST. LUCIE &
MARTIN COUNTIES IN A FIRE WEATHER WATCH FOR SATURDAY.** WILL ALSO
ISSUE A FIRE WEATHER WATCH FOR SUN FOR INTERIOR COUNTIES FOR LONG
DURATION OF LOW RH VALUES. WILL LEAVE COASTAL COUNTIES OUT FOR NOW
ON SUN AS AM UNSURE WITH REGARDS TO TIMING OF ONSHORE FLOW. WILL
START OUT SUN NORTHERLY BUT ARE EVENTUALLY FORECAST TO BECOME
NORTH/NORTHEAST. IF THIS IS DELAYED THEN COASTAL COUNTIES ROUGHLY
FROM BREVARD COUNTY NORTHWARD WILL HAVE NO PROBLEM MEETING CRITERIA
FOR RED FLAG. INTERIOR COUNTIES WILL GRADUALLY RECOVER MON-THU AS
ONSHORE FLOW SLOWLY TRANSPORTS HIGHER MOISTURE READINGS FURTHER
INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  50  65  40 /  70  10  10  10
MCO  79  53  68  43 /  70  10  10  10
MLB  79  54  69  46 /  70  10  10  10
VRB  80  55  71  48 /  70  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 7 PM EDT SATURDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM 11 AM TO 7 PM EDT SATURDAY FOR ST.
     LUCIE-MARTIN.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR WATERS FROM
     FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM.

     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 10 AM
     EDT SATURDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO
     JUPITER INLET OUT 20 NM.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....SEDLOCK
Hazardous weather outlook, Mar 15, 5:03 AM EDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
503 AM EDT THU MAR 15 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
152200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
503 AM EDT THU MAR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN GULF OF MEXICO
COMBINED WITH DAYTIME HEATING...WILL RESULT IN A MORE UNSTABLE
ATMOSPHERE TODAY. A CHANCE FOR STORMS IS EXPECTED DURING THE LATE
AFTERNOON AND EVENING WHEN THE EAST AND WEST COAST SEA BREEZE
BOUNDARIES INTERACT OVER INTERIOR SECTIONS. THE STORMS SHOULD MOVE
BACK TOWARDS THE EAST COAST DURING THE EVENING...MAINLY FROM
AROUND CAPE CANAVERAL NORTHWARD.

ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO BECOME STRONG DUE TO
COOL AND DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE. STRONG WIND
GUSTS...HAIL AND FREQUENT LIGHTNING ARE POSSIBLE.

...RIP CURRENT IMPACT...
GUSTY SOUTHEAST WINDS ALONG THE COAST WILL RESULT IN A NORTHWARD
FLOWING LONGSHORE CURRENT. STRONG RIP CURRENTS ARE POSSIBLE MAINLY
NEAR PIERS AND JETTIES. CHECK WITH THE BEACH PATROL ABOUT OCEAN
HAZARDS BEFORE ENTERING THE SURF.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY MOVE OFF THE COAST FROM CAPE CANAVERAL NORTHWARD
THIS EVENING.

...WIND AND SEA IMPACT...
CONDITIONS WILL BE MARGINALLY HAZARDOUS TODAY WITH SOUTHEAST WINDS
AROUND 15 KNOTS AND SEAS OF 4 TO 5 FEET. HOWEVER...SHORT WAVE
PERIODS WILL PRODUCE STEEP WAVES WHICH COULD BE HAZARDOUS FOR
SMALL BOATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A COLD FRONT WILL MOVE INTO CENTRAL FLORIDA ON FRIDAY WITH A HIGHER
LIKELIHOOD OF LIGHTNING STORMS. A FEW STORMS COULD REACH SEVERE
LIMITS WITH STRONG WIND GUSTS...HAIL AND FREQUENT LIGHTNING. SOUTH
TO SOUTHWEST WINDS WILL INCREASE ON FRIDAY AHEAD OF THE FRONT WITH
POSSIBLE HEADLINE CRITERIA OVER COASTAL WATERS FOR WINDS. SEAS
WILL BUILD TO ADVISORY CRITERIA ON SATURDAY AS A WIND SURGE MOVES
DOWN BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:50 AM EDTFire Weather WatchMLB9 hr
Mar 16, 4:50 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr
Mar 16, 1:20 PM EDTSpecial Marine WarningMLB85 min
Mar 16, 1:43 PM EDTSpecial Marine WarningMLB2 hr
Mar 16, 5:11 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.